I just started taking verapamil and have noticed swelling in ankles and legs. Can this go away as my body adjusts to the medication. I am taking verapamil as a migraine preventative 120 mg per day.
Can ankle and leg swelling caused by verapamil go away?
Question posted by shaga25 on 2 Aug 2014
Last updated on 10 December 2016 by jean56
My doctor said swollen ankles can be a sign of many things. One being heart failure. Your meds have different names in the UK. So I would read up on what can cause swollen ankles. I had swollen feet and ankles so bad, I went on to take a massive DVT and one of my feet burst into a huge ulcer. This was in 2015
Be careful of this, I had the same swelling, my doctor said it was from verapamil, ended up in the hospital with p.e. make them pay attention to your swelling! Be safe.
What is p.e.
Yes. Calcium Channel Blockers are known to cause swelling unfortunately. It can change as your body adjust with a diaretic. Contact your doctor if your swelling persists on this medication. Too much fluid retention isn't good for anyone. Hope you are better soon.
migraine, migraine prevention, verapamil, migraine prophylaxis, swelling, medication
- Verapamil uses and safety info
- Verapamil information for Healthcare Professionals (includes dosage details)
- Side effects of Verapamil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.